MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER KIT; NRY
Catalog Number 5MAXACE064KIT-A
Medical Device Problem Codes Kinked (1339); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 72.0, 93.0, and 103.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was kinked in multiple locations along its length.This type of damage typically occurs due to forceful manipulation at extreme angles during removal from the packaging or preparation for use.Ace 64 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, while removing the penumbra system ace 64 reperfusion catheter (ace 64) from its packaging, the physician inadvertently kinked the distal end of the ace 64.The ace 64 became kinked prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64 kit.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 1.Narrative/corrected.Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 72.0, 93.0, and 103.0 cm from the hub and kinked on the distal tip.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5710951
Report Number3005168196-2016-00780
Device Sequence Number477495
Product Code NRY
UDI-Device Identifier00814548016481
UDI-Public00814548016481
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/07/2018
Device Catalogue Number5MAXACE064KIT-A
Device Lot NumberF65979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2016
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date06/09/2016
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005